MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-3-6-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Unintended Movement (3026)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.2 other axium coils had resistance in the echelon catheter and had damage to the pushers.The patient was being treated for an unruptured saccular aneurysm of the left ophthalmic artery.The aneurysm max diameter was 5.4mm and the neck diameter was 2.8mm.The patient's blood flow and vessel tortuosity were normal.It was reported that during the surgery, an axium coil detached prematurely with only half implanted in the aneurysm.The physician pulled the coil back to a position in which the coil could remain but be insignificant to the patient until it could be removed surgically at a later time.There had been no friction during the delivery of this coil.There was no damage to the pushwire.No attempts had been made to reposition the coil.It was unknown if the physician made any attempts to detach the coil or to rotate the pusher during the procedure.It was unknown if the catheter had any damage and it was destroyed by the site after the procedure.All devices were reportedly prepared and the microcatheter was flushed per the instructions for use (ifu).There were no reported patient symptoms related to the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the manufacturer representative did not observe damage to the qc-3-6-3d coil, but the surgeon stated that it was kinked while operating.There had not been any additional surgeries performed, though the surgeon said that if the patient's condition worsens the spring coil may be removed.One coil was implanted before the coil malfunction, and 3 coils were implanted after.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10766482
Report Number2029214-2020-01085
Device Sequence Number19756582
Product Code KRD
UDI-Device Identifier00847536029880
UDI-Public00847536029880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2022
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot NumberA938752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR